Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 113, NWS Houston/Galveston, TX

August 19, 2015Brazoria County, Harris County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Aug 19, 2015, 2:06 PM CDT for Brazoria County, Harris County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 2:06 PM CDT (19:06 UTC)
Expired
Aug 19, 2015, 4:00 PM CDT
In force
114 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Brazoria County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 19 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WGUS54 KHGX 191906
FFWHGX
TXC039-201-192100-
/O.NEW.KHGX.FF.W.0113.150819T1906Z-150819T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
206 PM CDT WED AUG 19 2015

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHEASTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 400 PM CDT

* AT 204 PM CDT...DOPPLER RADAR INDICATED VERY SLOW MOVING CLUSTER
  OF THUNDERSTORMS ACROSS THE WARNED AREA. RAINFALL TOTALS BETWEEN 2
  AND 4 INCHES HAVE ALREADY FALLEN. RAINFALL RATES UP 4 INCHES AN
  HOUR ARE NOW BEING OBSERVED AND THIS WILL LEAD TO FLASH FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WESTERN PASADENA...PEARLAND...ALVIN...SOUTH HOUSTON...MANVEL...
  SOUTH BELT / ELLINGTON...GREATER HOBBY AREA...NORTHWESTERN CLEAR
  LAKE...BROOKSIDE VILLAGE...IOWA COLONY...GOLFCREST / BELLFORT /
  REVEILLE...SOUTH ACRES / CRESTMONT PARK...ELLINGTON FIELD...
  MINNETEX...HOBBY AIRPORT...EDGEBROOK AREA...SUNNYSIDE...SOUTH
  PARK...MEADOWBROOK / ALLENDALE AND SOUTHEASTERN CENTRAL SOUTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2959 9514 2956 9523 2952 9524 2950 9524
      2943 9527 2946 9544 2965 9538 2967 9530
      2965 9513

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 12:39 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 19, 12:39 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1239 PM CDT WED AUG 19 2015

.DISCUSSION...
SEE THE 18Z AVIATION DISCUSSION BELOW.

40

&&

.AVIATION...
WITH THE UPPER LEVEL TROUGH OVERHEAD...MOST OF THE TERMINALS WILL
BE IN A FAVORED AREA FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
EXPECT KCLL TO BE THE OUTLIER BUT STORMS SHOULD AFFECT THAT
LOCATION BY 21Z. THE ACTIVITY IS EXPECTED TO DIMINISH AROUND
SUNSET. OVERNIGHT TONIGHT A FRONT WILL APPROACH KCLL AND KUTS. THE
TEXAS TECH WRF AND THE GFS LAMP GUIDANCE BOTH START THUNDERSTORM
CHANCES AGAIN FOR BOTH SITES AROUND 06Z. USED THE HIGH RES MODELS
TO BRING SHOWERS OVER THE REMAINING SITES BETWEEN 08 AND 10Z AND
THUNDER MAINLY AFTER 11Z.

40

&&

.PREV DISCUSSION... /ISSUED /

DISCUSSION...
AREA OF CONVECTION WE SAW IN THE BAY OF CAMPECHE YDAY MORNING IS
NOW SITUATED IN LA & UPPER TX COAST. SOUTHERN PERIPHERY OF THE
MCS NEAR US IS SITUATED FROM ROUGHLY 40NM SOUTH OF HIGH ISLAND TO
EDNA. STILL HAVE 20-25KT SRLY FLOW FEEDING INTO IT SO WOULD
ANTICIPATE CONTINUED SCATTERED DEVELOPMENT IN THE SHORT
TERM...AND INLAND W/ HEATING. HOWEVER...SUSPECT THOSE CLOSER TO
THE COAST WILL SEE PRECIP TAPER OFF EARLY THIS AFTN AS BATCH OF
1.6-1.7" PW'S SEEN ON GOES SOUNDER IMAGERY MAKES ITS WAY INLAND.

FRONTAL BOUNDARY MOVING INTO N TX SHOULD MAKES ITS WAY INTO N
PARTS OF THE CWA LATER THIS EVENING. ANTICIPATE THIS BOUNDARY TO
SERVE AS A FOCUS FOR SHRA/TSRA OVERNIGHT AND INTO THURS ACROSS SE
TX.

JUST MINOR TWEAKS TO ONGOING FCST TO MATCH OBS AND TRENDS
DESCRIBED ABOVE.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      96  76  90  76  93 /  30  60  60  20  30
HOUSTON (IAH)              94  77  90  77  92 /  50  60  60  30  30
GALVESTON (GLS)            89  81  89  81  90 /  80  60  60  50  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...47
AVIATION/MARINE...40
Hazardous weather outlook, Aug 19, 3:26 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
326 AM CDT WED AUG 19 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-201200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
326 AM CDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS PORTIONS
OF THE AREA. A FEW STORMS COULD BECOME STRONG WITH FREQUENT LIGHTNING
AND COULD PRODUCE GUSTY WINDS. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE
WHICH COULD LEAD TO SOME LOCALIZED STREET FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIOD OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ON THURSDAY AND FRIDAY. A FEW STORMS COULD BECOME STRONG WITH FREQUENT
LIGHTNING AND COULD PRODUCE GUSTY WINDS. LOCALLY HEAVY RAINFALL MAY
BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

GMZ330-335-350-355-370-375-201200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
326 AM CDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PERIOD OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE.
ISOLATED STRONG STORMS WITH FREQUENT LIGHTNING MAY GENERATE GUSTY WINDS
AND BRIEF ROUGH SEAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIOD OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ON THURSDAY AND FRIDAY. ISOLATED STRONG STORMS WITH FREQUENT LIGHTNING
MAY GENERATE GUSTY WINDS AND BRIEF ROUGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 19, 9:04 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
904 AM CDT WED AUG 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     MARINE TSTM WIND SURFSIDE BEACH          28.95N  95.28W
08/19/2015  M46 MPH          BRAZORIA           TX   MESONET

            36 MPH GUSTS TO 46 MPH AT XSRF WEATHERFLOW SITE

&&

EVENT NUMBER HGX1500465

47
Special weather statement, Aug 19, 11:28 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1128 AM CDT WED AUG 19 2015

TXZ213-227-237-191715-
BRAZORIA TX-HARRIS TX-FORT BEND TX-
1128 AM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRAZORIA...EAST CENTRAL
FORT BEND AND CENTRAL HARRIS COUNTIES UNTIL 1215 PM CDT...

AT 1127 AM CDT...DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG
THUNDERSTORMS. ONE NEAR STAFFORD AND ANOTHER NEAR ARCOLA...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN PASADENA...PEARLAND...EASTERN SUGAR LAND...MISSOURI
CITY...STAFFORD...SOUTH HOUSTON...BELLAIRE...WEST UNIVERSITY PLACE...
GALENA PARK...JACINTO CITY...JERSEY VILLAGE...NORTHWESTERN MANVEL...
HUNTERS CREEK VILLAGE...BUNKER HILL VILLAGE...PINEY POINT VILLAGE...
ASTRODOME AREA...SPRING VALLEY...GREATER FIFTH WARD...FIRST COLONY
AND SPRING BRANCH WEST.

LAT...LON 2943 9543 2955 9563 3003 9556 2979 9512
TIME...MOT...LOC 1627Z 195DEG 22KT 2964 9552
Special weather statement, Aug 19, 12:22 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1222 PM CDT WED AUG 19 2015

TXZ199-200-213-214-237-238-191815-
BRAZORIA TX-HARRIS TX-GALVESTON TX-CHAMBERS TX-LIBERTY TX-
MONTGOMERY TX-
1222 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA...
NORTHWESTERN CHAMBERS...NORTHWESTERN GALVESTON...SOUTHEASTERN
MONTGOMERY...EASTERN HARRIS AND SOUTHWESTERN LIBERTY COUNTIES UNTIL
115 PM CDT...

AT 1220 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM ROUGHLY ALDINE TO DOWNTOWN HOUSTON TO ALVIN...
MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY DOWNPOURS AND
FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PASADENA...EASTERN PEARLAND...LEAGUE CITY...BAYTOWN...TEXAS CITY...
FRIENDSWOOD...LA PORTE...DEER PARK...ALVIN...DICKINSON...SOUTH
HOUSTON...HUMBLE...LA MARQUE...SANTA FE...SEABROOK...GALENA PARK...
JACINTO CITY...WEBSTER...CLEVELAND AND DAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2970 9494 2972 9500 2978 9505 2976 9508
      2970 9505 2973 9503 2968 9498 2955 9502
      2950 9496 2942 9497 2920 9540 2964 9528
      2980 9533 2990 9552 3025 9533 3034 9506
      3022 9495 3006 9490
TIME...MOT...LOC 1720Z 218DEG 20KT 2998 9540 2986 9526 2970 9522 2933
9532
Special weather statement, Aug 19, 1:27 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
127 PM CDT WED AUG 19 2015

TXZ213-237-238-191900-
BRAZORIA TX-GALVESTON TX-HARRIS TX-
127 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRAZORIA...WESTERN
GALVESTON AND SOUTHEASTERN HARRIS COUNTIES UNTIL 200 PM CDT...

AT 122 PM CDT...DOPPLER RADAR INDICATED WEAK ROTATION WITH THE
THUNDERSTORM JUST SOUTH OF FRIENDSWOOD. A FUNNEL CLOUD COULD
DEVELOP. THIS WILL LIKELY BE VERY SHORT LIVED BUT WILL BE MONITORED
CLOSELY FOR A POSSIBLE TORNADO WARNING. IF YOU SEE A FUNNEL
DESCENDING...TAKE COVER IMMEDIATELY..THE STORM WAS MOVING NORTH AT
10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN PEARLAND...SOUTHWESTERN LEAGUE CITY...FRIENDSWOOD...ALVIN...
WEBSTER...CLEAR LAKE AND SOUTHERN SOUTH BELT / ELLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2943 9518 2947 9526 2960 9527 2958 9510
TIME...MOT...LOC 1822Z 177DEG 7KT 2948 9520
Special weather statement, Aug 19, 1:32 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
132 PM CDT WED AUG 19 2015

TXZ177-178-199-191915-
SAN JACINTO TX-WALKER TX-MONTGOMERY TX-
132 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
SOUTHWESTERN SAN JACINTO...CENTRAL MONTGOMERY...NORTHERN HARRIS AND
NORTHWESTERN LIBERTY COUNTIES UNTIL 215 PM CDT...

AT 130 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
STRETCHING ALONG THE INTERSTATE 45 CORRIDOR BETWEEN THE WOODLANDS
AND NEW WAVERLY...MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONROE...WILLIS...THE WOODLANDS...SPRING...KINGWOOD...OAK RIDGE
NORTH...PANORAMA VILLAGE...SHENANDOAH...CUT AND SHOOT...NEW
WAVERLY...WOODLOCH...PORTER HEIGHTS...THE WOODLANDS PAVILLION AND
CHATEAU WOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3035 9514 3034 9516 3032 9515 3004 9526
      3003 9531 3005 9532 3008 9535 3009 9541
      3012 9542 3010 9545 3011 9549 3014 9550
      3017 9554 3017 9556 3015 9558 3061 9549
      3051 9508
TIME...MOT...LOC 1830Z 201DEG 21KT 3018 9546

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:52 AM CDTSpecial Marine WarningHGX83 min
Aug 19, 4:10 AM CDTSpecial Marine WarningHGX2 hr
Aug 19, 6:14 AM CDTSpecial Marine WarningHGX2 hr
Aug 19, 6:59 AM CDTSpecial Marine WarningHGX91 min
Aug 19, 7:17 AM CDTSpecial Marine WarningHGX58 min
Aug 19, 8:14 AM CDTSpecial Marine WarningHGX91 min
Aug 19, 9:46 AM CDTSpecial Marine WarningHGX29 min
Aug 19, 11:28 AM CDTSpecial Weather StatementHGXHarris47 min
Aug 19, 12:22 PM CDTSpecial Weather StatementHGXHarris53 min
Aug 19, 1:08 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston, Harris3 hr
Aug 19, 1:27 PM CDTSpecial Weather StatementHGXGalveston33 min
Aug 19, 1:32 PM CDTSpecial Weather StatementHGXMontgomery43 min
Aug 19, 2:18 PM CDTSpecial Weather StatementHGXWalker42 min
Aug 19, 3:41 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris3 hr
Aug 19, 3:48 PM CDTSpecial Weather StatementHGXGalveston42 min
Aug 19, 3:55 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston2 hr
Aug 19, 4:28 PM CDTAreal Flood AdvisoryHGXAustin, Waller3 hr
Aug 19, 5:08 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend112 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.